A 35-year-old male asked about a male:
If a patient under propofol + remifentanil stops breathing(and intubation gets troubled) will he experience or feel the hypercapnic alarm response?
1 doctor answer • 7 doctors weighed in
Anesthesiology 17 years experience
Propofol/remifentani: I'm not sure what is being asked. The patient will feel nothing at all as they are unconscious and in danger of dying unless promptly ventilated. This could be accomplished by intubation, or, since both drugs are short acting, the anesthetist could opt for bag/mask ventilation.
3.5k viewsReviewed >2 years ago
Last updated Nov 28, 2017
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.